MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030K
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the user facility had an unfortunate event with purewick female external catheter where the suction was turned up too high in the purewick urine collection system and the patient developed a skin tear.Customer stated that as per their nursing procedure and education material, the instructions were to start at 40mmhg.It was also mentioned that they missed to test the system prior to placement, check connections and for kinks in system as mentioned in the instructions.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "inspector/inspection error - unaware of defect".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.A labeling review is not required because labeling could not have prevented the reported issue.The device was not returned.
 
Event or Problem Description
It was reported that the user facility had an unfortunate event with purewick female external catheter where the suction was turned up too high in the purewick urine collection system and the patient developed a skin tear.Customer stated that as per their nursing procedure and education material, the instructions were to start at 40mmhg.It was also mentioned that they missed testing the system before placement, to check connections and for kinks in the system, as mentioned in the instructions.No medical intervention was reported.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14934493
Report Number1018233-2022-05212
Device Sequence Number12220305
Product Code NZU
UDI-Device Identifier00801741183614
UDI-Public(01)00801741183614
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPWF030K
Device Catalogue NumberPWF030K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale